1.Hypercalcaemic Paraneoplastic Syndrome in a Young Woman with Malignant Phyllodes of the Breast: A Case Report
Imran Bukhari ; Norlia Abdullah ; Mukhlis Rohaizak ; Adzim Poh Yuen Wen ; Nurwahyuna Rosli ; Aida Widure Mustapha ; Marfuah Nik Eezamuddeen
Journal of Surgical Academia 2025;15(2):30-35
Hypercalcaemic Paraneoplastic Syndrome in a Young Woman with Malignant Phyllodes of the Breast: A Case Report
Paraneoplastic syndromes, though uncommon, present systemic effects secondary to primary malignancies or metastases. We presented a case of a 25-year-old nullipara with a left breast malignant phyllodes. Pre-operative investigations revealed hypercalcaemia. Her staging computed tomography scan did not demonstrate any enlarged parathyroid gland. Her serum intact parathyroid hormone level was not raised. After correction with saline hydration, she underwent a left mastectomy, axillary dissection and a supercharged bipedicle TRAM flap. The following day, due to flap congestion, she underwent flap exploration but unfortunately, the flap necrosed. She required temporary coverage with a split-skin graft to allow her post operative sepsis to resolve. She underwent a delayed extended latissimus dorsi myocutaneous pedicled flap for chest wall closure. The cause of hypercalcemia was attributed to be a paraneoplastic syndrome which has not been reported previously in a malignant phyllodes tumor. The hypercalcaemia is postulated to have caused the thrombosis leading to flap failure
2.ATORVASTATIN UNVEILING PRIMARY BILIARY CHOLANGITIS AND AUTOIMMUNE HEPATITIS OVERLAP SYNDROME IN AN OLDER ADULT: A CASE REPORT
Khadijat-Ul-Kurba Hashim ; Zuhra Hamzah ; Ummul Afilah Omar ; Nurwahyuna Rosli
Malaysian Family Physician 2025;20(1):1-5
ATORVASTATIN UNVEILING PRIMARY BILIARY CHOLANGITIS AND AUTOIMMUNE HEPATITIS OVERLAP SYNDROME IN AN OLDER ADULT: A CASE REPORT
Although statins are generally well-tolerated, recent reports have linked their use to autoimmune liver disease. We present the case of a 70-year-old woman who developed hepatocellular injury 4 months after switching from simvastatin to high-intensity atorvastatin. Discontinuation of atorvastatin led to a gradual improvement in liver function over 3 months; however, her rising LDL(low-density lipoprotein) levels prompted a rechallenge with simvastatin, resulting in recurrent liver function derangement. Despite cessation, the liver enzyme levels continued to rise. Positive autoantibodies, including antinuclear antibodies, anti-mitochondrial M2 and immunoglobulins (i.e. IgA and IgG), along with a liver biopsy, confirmed an overlapping syndrome of primary biliary cholangitis and autoimmune hepatitis. Treatment with prednisolone led to normalisation of liver function, and the patient remained stable on azathioprine and ursodeoxycholic acid. This case underscores the importance of vigilant liver function monitoring, caution when rechallenging statins and the potential for statin therapy to unmask underlying autoimmune liver disease.
3.CYSTIC SQUAMOUS METAPLASIA IN A PHYLLODES TUMOUR
Nurwahyuna ROSLI ; Nurismah MD ISA
Brunei International Medical Journal 2023;19():54-58
Phyllodes tumours are uncommon fibroepithelial lesions of the breast characterized by stromal proliferation and overgrowth. The epithelial component may exhibit hyperplastic and metaplastic changes, however, epithelial squamous metaplastic changes forming epidermal cysts are rare occurrences. We report a case of a 56-year-old woman presented with enlarging right breast mass with suspicious clinical and radiological findings. Clinically, she had a huge mobile mass in the right breast with a palpable axillary lymph node. Mammogram revealed a complex mass with BIRADS score 5. She underwent wide local excision. Histopathology revealed benign phyllodes tumour with multiple unremarkable epidermal cysts. Epidermal cysts arising from squamous metaplasia within a phyllodes tumour are rare. It may give rise to indefinite clinical and radiological findings with malignant transformation being a possibility.
4.Histological Changes in Hepatocellular Carcinoma Post-locoregional Therapy
Badrul Iskandar Abdul Wahab ; Nurwahyuna Rosli
Journal of Surgical Academia 2022;12(1):10-13
Histological Changes in Hepatocellular Carcinoma Post-locoregional Therapy
Locoregional therapies are widely practiced in treatment of primary hepatocellular carcinoma and metastatic carcinoma to the liver as they provide a more targeted treatment with lesser side effects. Transarterial chemo-embolisation and selective internal radiotherapy (SIRT) are a few examples. However, histopathological findings after locoregional therapy of hepatocellular carcinoma are rarely reported. We reported a case of a 61-year-old man with underlying Hepatitis B and subsequent hepatocellular carcinoma who was treated with SIRT followed by wedge liver resection. Macroscopically, the specimen showed a well-defined mass with areas of fibrosis and haemorrhage. Microscopic examination showed 70% tumour necrosis with numerous microspheres surrounded by multinucleated giant cells with histiocytes and chronic inflammatory cells. Currently, the patient is well with regular follow-up. The latest ultrasound findings showed no residual liver lesion in the background of liver cirrhosis. Although assessment of treatment response following locoregional therapy based on histopathological findings are not widely practiced, recognising histopathological changes such as tumour necrosis, provide valuable insight to a patient’s prognosis. Minimal to absent tumour necrosis implies poor response, limiting further locoregional therapy option. Findings of numerous microspheres might pose a diagnostic challenge as they mimic fungal organisms. Hence, histological examination with aid of special stains like periodic acid Schiff (PAS) and Grocott’s methenamine silver stain may be useful.


Result Analysis
Print
Save
E-mail